Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 451, NWS Blacksburg, VA

July 25, 20114 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 25, 2011, 2:38 PM EDT for 4 counties in Virginia. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2011, 2:38 PM EDT (18:38 UTC)
Expired
Jul 25, 2011, 3:45 PM EDT
In force
67 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Floyd County, VA, Franklin County, VA, Henry County, VA, Patrick County, VA

The radar

The Roanoke radar (KFCX), 33 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 900 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
900 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
725 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

353 
WUUS51 KRNK 251838
SVRRNK
VAC063-067-089-141-251945-
/O.NEW.KRNK.SV.W.0451.110725T1838Z-110725T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
238 PM EDT MON JUL 25 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA
  NORTHWESTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA
  SOUTHWESTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA
  EASTERN FLOYD COUNTY IN SOUTHWEST VIRGINIA

* UNTIL 345 PM EDT.

* AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR ENDICOTT...OR 7 MILES SOUTHWEST OF FERRUM...AND MOVING
  SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ENDICOTT...
  FAIRY STONE STATE PARK...
  PHILPOTT DAM...
  BASSETT...
  STANLEYTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3687 7976 3661 7999 3680 8032 3699 8016
TIME...MOT...LOC 1838Z 300DEG 9KT 3686 8012

$$

KK
2 follow-up statements
539 
WWUS51 KRNK 251900
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
300 PM EDT MON JUL 25 2011

VAC063-251910-
/O.CAN.KRNK.SV.W.0451.000000T0000Z-110725T1945Z/
FLOYD VA-
300 PM EDT MON JUL 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FLOYD COUNTY IS
CANCELLED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3679 8029 3696 8009 3687 7976 3661 7999
TIME...MOT...LOC 1900Z 300DEG 9KT 3683 8006

$$

VAC067-089-141-251945-
/O.CON.KRNK.SV.W.0451.000000T0000Z-110725T1945Z/
PATRICK VA-HENRY VA-FRANKLIN VA-
300 PM EDT MON JUL 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHEASTERN PATRICK...NORTHWESTERN HENRY AND SOUTHWESTERN
FRANKLIN COUNTIES...

AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR FAIRY STONE STATE PARK...OR 6 MILES SOUTHWEST OF
FERRUM...MOVING SOUTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  FAIRY STONE STATE PARK...
  PHILPOTT DAM...
  SANVILLE...
  BASSETT...
  STANLEYTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3679 8029 3696 8009 3687 7976 3661 7999
TIME...MOT...LOC 1900Z 300DEG 9KT 3683 8006

$$

KK
679 
WWUS51 KRNK 251938
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
338 PM EDT MON JUL 25 2011

VAC067-089-141-251948-
/O.EXP.KRNK.SV.W.0451.000000T0000Z-110725T1945Z/
PATRICK VA-HENRY VA-FRANKLIN VA-
338 PM EDT MON JUL 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PATRICK...
NORTHWESTERN HENRY AND SOUTHWESTERN FRANKLIN COUNTIES EXPIRES AT 345
PM EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3679 8029 3696 8009 3687 7976 3661 7999
TIME...MOT...LOC 1938Z 300DEG 9KT 3678 7996

$$

KK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:02 PM EDT, 36 minutes earlier.

Area forecast discussion, Jul 25, 2:02 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
202 PM EDT MON JUL 25 2011

.SYNOPSIS...
A COLD FRONT DROPS SOUTHEAST TOWARD THE CENTRAL APPALACHIANS THIS
AFTERNOON...SHIFTING SOUTH OF OUR AREA BY TUESDAY. COOLER HIGH
PRESSURE BEHIND THE FRONT WILL SPILL INTO THE AREA THROUGH
WEDNESDAY...FOLLOWED BY ANOTHER BOUT OF HEAT AS HIGH PRESSURE
ALOFT BUILDS BACK IN FROM THE WEST FOR THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 130 PM...RADAR SHOWED NUMEROUS SHOWERS/SCT TSTMS ALONG AND
WEST OF THE BLUE RIDGE. WITH MODERATE INSTABILITY...NO CAPE AND
VERY MOIST AIRMASS SO FAR STORMS HAVE BEEN TOO NUMEROUS TO GET
STRONG. LOOKS NOW LIKE BEST BET FOR STRONG/PERHAPS SEVERE STORMS
WILL BE LYH/DAN AND EASTWARD. I HAVE MADE MORE ADJUSTMENTS TO THE
POPS- SHOWERS/STORMS SPREADING EASTWARD QUICKER THAN EARLIER FCST.
ALSO/...MORE SHOWERS ARE ALREADY DEVELOPING OVER SRN WV AND FAR
ERN KY IN SFC CONVERGENCE AHEAD OF THE FNT. THESE WILL MOVE BACK
INTO FAR SW VA AND SE WV...KEEPING CHCS OF SHOWERS/TSTMS GOING
THERE INTO EARLY EVENING.

PREVIOUS DISCUSSION...
AS OF 1100 AM...AN AREA OF SHOWERS/ISOLATED TSTMS IS MOVG INTO
THE SW MTNS OF VA...TAZEWELL AND SMYTH COUNTIES. THE AIRMASS AHEAD
OF THIS AREA HAS ALREADY BECOME MODERATELY UNSTABLE...WITH 2500
J/KG SB CAPES. AS THIS AREAS PROGRESSES EASTWARD...ADDITIONAL
SHOWERS/TSTMS WILL DEVELOP...AND SOME MAY BECOME STRONG AROUND THE
BLUE RIDGE EARLY AFTERNOON...THEN PROGRESS EASTWARD INTO THE
PIEDMONT MID AND LATE AFTERNOON. POPS HAVE BEEN ADJUSTED A BIT FOR
TIMING...AND ALL AREAS NOW HAVE A PERIOD OF LIKELY POPS FOR
NUMEROUS SHOWERS AND TSTMS.

PREVIOUS DISCUSSION...
AS OF 900 AM...SATELLITE SHOWS PARTLY SUNNY SKIES IN THE
MTNS...AND MOSTLY SUNNY IN THE EAST. CURRENT RADAR HAS ISOLATED TO
SCATTERED SHOWERS/TSTMS IN THE MTNS JUST WEST OF THE CWA. QUICK
LOOK AT THE 12Z SOUNDINGS AT RNK AND GSO SHOW PLENTY OF
INSTABILITY TODAY WITH EVEN MODEST HEATING- AND IT DOES LOOK LIKE
THE EASTERN CWA WILL HAVE A GOOD AMOUNT OF HEATING. MAIN THING
LACKING WILL BE THE WIND SHEAR...WHICH APPEARS WEAK...20 KTS OR
LESS UP TO 500 MBS. HOWEVER...WITH DEEP MOISTURE/PWATS OF AROUND 2
INCHES...AND SB CAPES LIKELY ABOVE 3000 J/KG...THINK WE WILL HAVE
WIDESPREAD STRONG PULSE TSTMS...AND POTENTIALLY MULTICELL
CLUSTERS. BEST CHC FOR THE MULTICELL CLUSTERS LOOKS TO BE IN THE
FOOTHILLS AND PIEDMONT LATE AFTERNOON/EARLY EVENING. STRONG TSTMS
WILL HAVE VERY HEAVY DOWNPOURS WITH SLOW MVMNT...AND POTENTIALLY
STRONG/DAMAGING WINDS IN WET DOWNBURSTS. I HAVE RAISED THE POPS
JUST A BIT TO REFLECT MORE COVERAGE OF LIKELYS ALONG THE BLUE
RIDGE EARLY AFTERNOON...AND INTO THE PIEDMONT LATE IN THE
AFTERNOON. CURRENT TEMP FCST LOOKS RIGHT ON TRACK- ONLY MADE MINOR
ADJUSTMENTS TO THE HOURLY TEMPS. FINALLY...I LOWERED SKY COVER
THIS MORNING IN THE PIEDMONT.

PREVIOUS DISCUSSION...
LOOKING AT ANOTHER ACTIVE DAY IN TERMS OF SHOWERS/TSRA...WIT MORE
COVERAGE EXPECTED AS BETTER LIFT ASSOCIATED WITH THE SHORTWAVE
CURRENTLY OVER THE OHIO VALLEY WORKS SOUTHEAST INTO OUR AREA BY
MIDDAY AND THIS AFTN...WITH COLD FRONTAL BOUNDARY APPROACHING THE
SE WV AREA BY THIS EVENING. INSTABILITY COULD GET LIMITED IN THE
WEST AS MORE CLOUDINESS EXPECTED EARLY ON TO LIMIT SOLAR
INSOLATION...WHEREAS OUT EAST...PROBABILITY LOOKS DECENT OF AT
LEAST MLCAPES OF 1000-1500 J/KG THIS AFTN.

LEANED TOWARD BLEND OF ALL MODELS...ALTHOUGH GFS SEEMS A LITTLE FAST
GIVEN CURRENT RADAR TRENDS. BY MIDDAY TODAY...LOOKING AT 50-60
PERCENT AREAL COVERAGE OF SHRA/TSRA WEST OF THE BLUE RIDGE...MOVING
TO THE EAST BY LATE AFTN. THE NAM/GFS SHOWING BETTER DYNAMICS
SHIFTING INTO THE SRN APPS BY EARLY EVENING SO WILL LINGER HIGHER
POPS IN THE SW CWA THIS EVENING WITH DRYING CURRENTLY EXPECTED TO BE
EDGING SEWD...ALTHOUGH LINGERING MOISTURE AND WEAKER UPPER WINDS
SHOULD SLOW THE FRONT DOWN WHERE THERE COULD BE SOME LIGHT SHOWERS
IN THE MTNS OVERNIGHT...WHILE THE DEEPER MOISTURE SHIFTS INTO ERN NC.

AS FAR AS TEMPS...SHOULD BE A LITTLE LOWER TODAY IN THE MTNS BUT
HUMID NONETHELESS...WITH HIGHS IN THE MID 80S...WHILE THE EAST
SHOULD MANAGE TO REACH THE LOWER TO MID 90S.

WITH DRIER AIR LAGGING TONIGHT...THINK OVERNIGHT LOWS CLOSE TO THE
MAV/MET BLEND LOOKS REASONABLE WITH LOWER 60S WORKING INTO THE
ALLEGHANY HIGHLANDS/GREENBRIER COUNTY MTNS...WHILE THE SOUTHEAST
RESIDES AROUND 70.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
THERE STILL MAY BE SOME ISOLATED LINGERING SHOWERS AND STORMS ACROSS
THE SOUTHERN QUARTER OF THE AREA IN THE PROXIMITY OF THE DEPARTING
COLD FRONT TUESDAY MORNING. HOWEVER..BY THE AFTERNOON...WE EXPECT
ANY PRECIPITATION IN ASSOCIATION WITH THE FRONT TO BE SOUTH OF THE
REGION. WHILE HIGH TEMPERATURES WILL ONLY BE A FEW DEGREES COOLER AS
COMPARED TO RECENT DAYS...THE DEW POINT...AND THUS HUMIDITY
LEVELS...WILL BE LOWER AND THE HEAT WILL FEEL LESS OPPRESSIVE.

HIGH PRESSURE SETTLES OVER THE AREA BY TUESDAY NIGHT. THE GROUND
WILL STILL BE MOIST IN THE PREFERRED AREAS AFTER TODAYS RAINS. THE
NEAR SURFACE DEW POINTS WILL BE HIGHER IN SOME AREAS AS COMPARED TO
RELATIVELY COOLER AIR MOVING INTO THE AREA IN ASSOCIATION WITH THE
HIGH. LIGHT WINDS AND CLEAR SKIES ALONG WITH THIS SCENARIO SHOULD
YIELD AT LEAST PATCHY FOG IN THE MOUNTAIN AND RIVER VALLEYS.

GENERALLY DRY WEATHER IS EXPECTED WEDNESDAY AND THURSDAY THANKS TO
THE INFLUENCE OF THE HIGH PRESSURE. THE DIFFERENCE ON THURSDAY WILL
BE THE LOCATION OF THE CENTER OF THE HIGH. IT WILL BE EAST OF THE
AREA AND WE WILL START TO GET SOME RETURN FLOW INTO THE CREST OF THE
BLUE RIDGE SOUTHWEST OF ROANOKE INTO NORTH CAROLINA. HAVE CONTINUED
MENTION ISOLATED THUNDERSTORMS.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
THE UPPER LEVEL RIDGE REMAINS IN PLACE ACROSS OUR REGION FRIDAY...AND
WE MAY SEE A RETURN TO HEAT ADVISORY CONDITIONS ACROSS PORTIONS OF
THE PIEDMONT AND SOUTHSIDE VIRGINIA FOR FRIDAY AND POSSIBLY
SATURDAY AFTERNOONS AS HIGH TEMPERATURES REACH INTO THE UPPER 90S
IN THESE AREAS. WE CAN ALSO EXPECT SPOTTY SHOWER AND THUNDERSTORM
ACTIVITY ON FRIDAY...WITH A FEW STRONG THUNDERSTORMS...HOWEVER
RAINFALL CHANCES WILL INCREASE SIGNIFICANTLY ON SATURDAY EVENING
AS A COLD FRONT MOVES INTO OUR AREA FROM THE UPPER OHIO RIVER
VALLEY REGION. AT THIS TIME...THE COLD FRONT IS EXPECTED TO BECOME
STATIONARY ACROSS THE SOUTHERN HALF OF OUR FORECAST
REGION...HELPING TO KEEP OUR TEMPERATURES MAINLY IN THE 80S TO
NEAR 90S FOR SUNDAY...AND KEEPING AN INCREASE CHANCE OF RAIN IN
THE FORECAST HEADING INTO THE NEXT WORKWEEK.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
NUMEROUS SHOWERS AND SCT TSTMS HAVE DEVELOPED ALONG AND WEST OF THE
BLUE RIDGE IN SW VA AND NW NC. THESE WILL BE SPREADING EASTWARD
THROUGH THE AFTERNOON...AND SOME OF THE STORMS MAY BECOME
STRONG...WITH DAMAGING WINDS. ALL OF THE STORMS WILL BRING VERY
HEAVY RAINFALL...AND ANY OF THE TAF SITES MAY BE AFFECTED. FOR
THIS REASON...I HAVE KEPT VCNTY TSTMS IN ALL TAFS...AND ADDED
TEMPO PERIODS WHEN THERE IS THE BEST CHCS OF STORMS. ACTIVITY
SHOULD TAPER OFF IN THE LATE AFTERNOON MTNS...TO MID EVENING
PIEDMONT. ONCE THE SHOWERS/STORMS EXIT EAST OF THE AREA...THEN
DRIER AIR ALOFT WILL BE MOVG IN AND THIS ALONG WITH MOIST GROUND
FROM THE RAINFALL WILL PROMOTE THE DEVELOPMENT OF FOG/STRATUS.
HIGH CONFIDENCE OF MVFR CONDITIONS ALL SITES. MODERATE CONFIDENCE
OF IFR CONDITIONS ALL SITES WEST OF THE BLUE RIDGE...LOWER
CONFIDENCE FURTHER EAST. FOG/STRATUS WILL BE SLOW TO LIFT TUESDAY
MORNING...WITH A LIGHT NORTH WIND. HOWEVER...ALL SITES SHOULD BE
VFR BY 16Z/NOON.

DRIER AIR WILL BE IN THE AREA INTO WEDNESDAY SO VFR WILL BE THE
RULE...EXCEPT FOR POTENTIAL LATE NIGHT FOG AT LWB/BCB. BY THE END
OF THE WEEK...THE UPPER RIDGE BUILDS BACK IN AND HUMIDITY
INCREASES ALONG WITH A BETTER THREAT OF FOG AT NIGHT WITH ISOLATED
STORMS IN THE AFTN/EVE.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/WP
NEAR TERM...JJ/WP
SHORT TERM...DS
LONG TERM...NF
AVIATION...JJ/WP
Hazardous weather outlook, Jul 25, 3:46 AM EDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
346 AM EDT MON JUL 25 2011

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-260800-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
346 AM EDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS AHEAD OF A COLD FRONT COULD
PRODUCE LOCALLY VERY HEAVY RAINFALL...ALONG WITH DAMAGING WINDS
THIS AFTERNOON INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 25, 9:19 AM EDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
919 AM EDT MON JUL 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     5 NE JERICHO            36.33N 79.29W
07/24/2011                   CASWELL            NC   DEPT OF HIGHWAYS

            TREE DOWN ON BURTON CHAPEL ROAD.

0555 PM     TSTM WND DMG     1 N JERICHO             36.30N 79.37W
07/24/2011                   CASWELL            NC   DEPT OF HIGHWAYS

            TREE DOWN ON ROUTE 62 SOUTH.

0610 PM     TSTM WND DMG     3 SW APPOMATTOX         37.33N 78.87W
07/24/2011                   APPOMATTOX         VA   PUBLIC

            TREES DOWN ON COUNTRY CLUB ROAD.

&&

CHENARD
Local storm report, Jul 25, 9:26 AM EDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
926 AM EDT MON JUL 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     1 S BETHEL              36.44N 79.45W
07/23/2011                   CASWELL            NC   DEPT OF HIGHWAYS

            TREE DOWN ON HENDERSON ROAD.

0310 PM     TSTM WND DMG     5 S DANVILLE CITY       36.51N 79.40W
07/23/2011                   CASWELL            NC   DEPT OF HIGHWAYS

            TREE DOWN ON OLD 29.

&&

CHENARD
Special weather statement, Jul 25, 1:12 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
112 PM EDT MON JUL 25 2011

VAZ013-014-251800-
MONTGOMERY VA-PULASKI VA-
112 PM EDT MON JUL 25 2011

...A STRONG THUNDERSTORM WILL AFFECT MONTGOMERY AND PULASKI
COUNTIES...

AT 110 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
RADFORD...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR FAIRLAWN AROUND 120 PM...RADFORD AROUND 125
PM...CLAYTOR DAM AROUND 130 PM...GRAYSONTOWN AROUND 135 PM...
GRAYSONTOWN AROUND 140 PM AND CHILDRESS AROUND 145 PM.

LAT...LON 3723 8063 3710 8035 3699 8050 3701 8052
      3700 8052 3715 8075

MC
Special weather statement, Jul 25, 1:38 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
138 PM EDT MON JUL 25 2011

NCZ004-005-251830-
ROCKINGHAM NC-STOKES NC-
138 PM EDT MON JUL 25 2011

...STRONG THUNDERSTORMS WILL AFFECT ROCKINGHAM AND STOKES COUNTIES...

AT 137 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
WEST OF STONEVILLE TO 4 MILES WEST OF FRANCISCO...MOVING SOUTHEAST AT
15 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR PRICE AROUND 145 PM...STONEVILLE AROUND 200
PM...VADE MECUM AROUND 215 PM AND MEADOWS AROUND 230 PM.

LAT...LON 3625 7983 3626 8045 3641 8045 3642 8044
      3655 8044 3654 7984 3624 7981

MC
Special weather statement, Jul 25, 2:27 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
227 PM EDT MON JUL 25 2011

NCZ003-019-020-251930-
SURRY NC-WILKES NC-YADKIN NC-
227 PM EDT MON JUL 25 2011

...A STRONG THUNDERSTORM WILL AFFECT SURRY...WILKES AND YADKIN
COUNTIES...

AT 224 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF TRAPHILL...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR HAYS AROUND 235 PM...FAIRPLAINS AROUND 245
PM...WILKES COUNTY AIRPORT AROUND 255 PM...BENHAM AROUND 320 PM...
ROARING RIVER AROUND 325 PM AND RONDA AROUND 330 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3629 8126 3642 8111 3639 8104 3637 8103
      3637 8099 3626 8069 3605 8095 3605 8101

KK

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 1:12 PM EDTSpecial Weather StatementRNKCity of Radford48 min
Jul 25, 2:42 PM EDTSpecial Weather StatementRNKCity of Roanoke, City of Salem63 min
Jul 25, 2:57 PM EDTSpecial Weather StatementRNKCharlotte63 min
Jul 25, 2:58 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Pittsylvania62 min
Jul 25, 3:20 PM EDTSpecial Weather StatementRNKBuckingham55 min
Jul 25, 3:31 PM EDTFlash Flood WarningRNKFranklin4 hr
Jul 25, 3:44 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham61 min
Jul 25, 4:22 PM EDTSpecial Weather StatementRNKCharlotte, Halifax53 min
Jul 25, 4:39 PM EDTSpecial Weather StatementRNKCampbell66 min
Jul 25, 4:46 PM EDTFlash Flood WarningRNKCampbell, Charlotte, Halifax4 hr
Jul 25, 4:50 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax55 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.